MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB072902A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: removed code c21 under investigation findings.H6: removed code d15 and added codes d1002 and d1102 under investigation conclusions.Section h6 updated to reflect completion of investigation: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for direct analysis.Clinical images were returned for evaluation.The reported primary failure mode, related to an inability to advance the catheter through a previously implanted stent, could not be confirmed.The imaging evaluation of the available clinical item confirmed the presence of the vbx endoprosthesis within a non-gore aortic implanted device.As reported by the physician, it was determined that the suprarenal strut of the previously implanted stent was in the way and needed to be ballooned open further to allow the vbx catheter to cross into the target site.Therefore, the root cause of the reported primary failure mode can be attributed to the procedure.The reported secondary failure mode, related to stent dislodgement, is consistent with the findings from the imaging evaluation of the available clinical item.The imaging evaluation confirmed the presence of the vbx endoprosthesis within a non-gore aortic implanted device.The imaging evaluation also noted that the stent appeared to be off the delivery catheter but did not appear to be implanted within any visceral vessel.As reported, the physician did not observe any damage to the vbx catheter when it was initially removed to balloon open the previously implanted stent, so the same vbx catheter was reintroduced.Per the device instructions for use (ifu), the device should not be reused after removal.Upon re-entry of the vbx device into the left renal artery, resistance was met and some force was used while attempting to advance the device; the stent then dislodged from the catheter.Per the ifu, the device should be removed if excessive resistance is felt.Therefore, the root cause of the reported secondary failure mode can be attributed to the reasonably foreseeable misuses of reusing a previously introduced device and the user continuing to advance the delivery system after meeting excessive resistance.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) was reviewed with respect to the details provided in the complaint.The ifu includes the following warning: ¿if removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿ the ifu also includes the following note: ¿using high-resolution fluoroscopic guidance, advance the delivery catheter over the guidewire via the introducer sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and introducer sheath together as described below (step 7; note).¿.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for a previously placed pmeg cook aaa stent graft where it had an aneurysm that lead to an endoleak in the aorta, advancing into the left renal.A reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used.It was reported the physician did not reach the target treatment area as the vbx catheter would not cross into the left renal artery.A cookmedical 6 fr ansel sheath and cookmedical rosen guidewire were used with an access site of the right groin.The physician felt the vbx device got caught on something while attempting to advance, a pop forward of the vbx device.They noticed the cook stent graft was in the way and it needed to be ballooned a bit to open it up.The vbx device was removed and ballooned the orifice of the left renal.At this time, the vbx catheter did not appear to be damaged so the physician reintroduced the vbx device back into the patient.When advancing the vbx device, they came across some resistance, some force was used while attempting to advance the vbx device.The vbx device dislodged from the catheter when advancing into the renal.The physician used an aortic cuff to smash the vbx device against the preexisting cook stent graft.The procedure was completed by cannulating and stenting the visceral vessels.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Removed: the gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) was reviewed with respect to the details provided in the complaint.The ifu includes the following warning: "if removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath." added: the gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) was reviewed with respect to the details provided in the complaint.The ifu includes the following warning: "after removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.".

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20697078
Report Number2017233-2024-05509
Device Sequence Number6583228
Product Code PRL
UDI-Device Identifier00733132658626
UDI-Public00733132658626
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB072902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/22/2024
Not provided
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/22/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown